Title: The concept of comonotonicity in actuarial science and finance: theory
Authors: Dhaene, Jan ×
Denuit, Michel
Goovaerts, Marc
Kaas, Robert
Vyncke, David #
Issue Date: Aug-2002
Publisher: Elsevier science bv
Series Title: Insurance: Mathematics & Economics vol:31 issue:1 pages:3-33
Abstract: In an insurance context, one is often interested in the distribution function of a sum of random variables. Such a sum appears when considering the aggregate claims of an insurance portfolio over a certain reference period. It also appears when considering discounted payments related to a single policy or a portfolio at different future points in time. The assumption of mutual independence between the components of the sum is very convenient from a computational point of view, but sometimes not realistic. We will determine approximations for sums of random variables, when the distributions of the terms are known, but the stochastic dependence structure between them is unknown or too cumbersome to work with. In this paper, the theoretical aspects are considered. Applications of this theory are considered in a subsequent paper. Both papers are to a large extent an overview of recent research results obtained by the authors, but also new theoretical and practical results are presented. (C) 2002 Elsevier Science B.V. All rights reserved.
ISSN: 0167-6687
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center Insurance, Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science